Alert archive / Maine / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 3, 2004, 2:16 PM EDT for Cumberland County, Maine. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 2:16 PM EDT (18:16 UTC)
- Expired
- Jun 3, 2004, 3:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Cumberland County, ME
The radar
The Portland,ME radar (KGYX), 18 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WUUS51 KGYX 031816 SVRGYX MEC005-031900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 215 PM EDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CUMBERLAND COUNTY IN SOUTHWEST MAINE THIS INCLUDES THE CITIES OF...PORTLAND...NORTH WINDHAM...NAPLES * UNTIL 300 PM EDT * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF RAYMOND....MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTH OF RAYMOND AT 225 PM EDT OVER NORTH WINDHAM AT 235 PM EDT 4 MILES SOUTH OF GRAY AT 245 PM EDT OVER CUMBERLAND AT 300 PM EDT REPORT WIND DAMAGE OR LARGE HAIL TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4400 7065 4383 7074 4363 7023 4388 7010
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:17 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 3, 9:17 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAY ME 917 AM EDT THU JUN 3 2004 .SHORT TERM...SOME COSMETIC CHANGES THIS MORNING...BUT ALL IN ALL THE SHORT RANGE PORTION OF THE GRIDDED DATABASE IS IN GOOD SHAPE. WILL RAISE DEW POINT VALUES TO MATCH CRNT OBSERVATIONS AND WILL WAIT FOR 14Z TEMPS TO SET MAX TEMP FCST. SHRA & LOW TOPPED CONVECTION EXPECTED THIS AFTERNOON AS ATMOS QUICKLY DESTABILIZES AHEAD OF ADVANCING SHORT WAVE. THE QUESTION WILL BE CAN LOW FREEZING LVLS ALLOW FOR ISOLD SMALL HAILERS. 0 DEG CELSIUS LINE WILL RUN JUST ABV 6000 FEET TDA WITH WET BULB TEMPS ARND 3000 FEET. CAPE VALUES TOP OUT ONLY ARND 500 J/KG WITH LIS RUNNING -1 AT 18Z IN THE PWM AREA. && .MARINE...WL LKLY NEED TO ALLOW SMALL CRAFT ADVISORY TO RUN A FEW MORE HOURS DUE TO 5 FOOT SEAS IN A NUMBER OF REPORTING STATIONS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...SCA FOR SEAS. NH...SCA FOR SEAS.
Hazardous weather outlook, Jun 3, 11:32 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1132 AM EDT THU JUN 3 2004 MEZ007>009-012>014-018>027-NHZ001>010-013-014-031732- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL YORK ME-INTERIOR CUMBERLAND ME- INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-INTERIOR YORK ME- KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-NORTHERN CARROLL NH- NORTHERN COOS NH-NORTHERN FRANKLIN ME-NORTHERN GRAFTON NH- NORTHERN OXFORD ME-SAGADAHOC ME-SOUTHERN CARROLL NH-SOUTHERN COOS NH- SOUTHERN FRANKLIN ME-SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME- SOUTHERN SOMERSET ME-STRAFFORD NH-SULLIVAN NH- 1132 AM EDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...SMALL HAIL AND LOCALLY GUSTY WINDS MAY OCCUR IN A FEW THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JC
In the hours before
Special weather statement, Jun 3, 12:06 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1206 PM EDT THU JUN 3 2004 MEZ018-023-NHZ010-013-014-031905- COASTAL ROCKINGHAM NH-COASTAL YORK ME-INTERIOR ROCKINGHAM NH- INTERIOR YORK ME-STRAFFORD NH- 1206 PM EDT THU JUN 3 2004 THUNDERSTORMS WILL MOVE QUICKLY THROUGH YORK...STRAFFORD AND ROCKINGHAM COUNTIES BETWEEN NOON AND 1230 PM. A FEW OF THESE STORMS MAY CONTAIN SMALL HAIL AND WIND GUSTS OVER 30 MPH. THE STORMS WILL REACH THE COASTAL WATERS FROM CASCO BAY AND POINTS SOUTH TO PORTSMOUTH AROUND 1230 PM. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/GYX JC
Special weather statement, Jun 3, 12:59 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1259 PM EDT THU JUN 3 2004 MEZ024-031958- COASTAL CUMBERLAND ME- 1259 PM EDT THU JUN 3 2004 AN AREAS OF THUNDERSTORMS CONTAINING PEA SIZED HAIL AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO CROSS PORTLAND AND SURROUNDING COMMUNTIES THROUGH 115 PM. THE STORMS WILL MOVE SOUTHEAST AT 30 MPH...CROSSING CASCO BAY BY 130 PM. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/GYX JC
Special weather statement, Jun 3, 1:50 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 150 PM EDT THU JUN 3 2004 MEZ018-019-023-024-032049- COASTAL CUMBERLAND ME-COASTAL YORK ME-INTERIOR CUMBERLAND ME- INTERIOR YORK ME- 150 PM EDT THU JUN 3 2004 ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FROM BRIDGETON TO CORNISH WILL RACE QUICKLY SOUTHEAST THROUGH CUMBERLAND AND YORK COUNTIES BETWEEN 200 PM AND 230 PM. A FEW OF THESE STORMS WILL CONTAIN WIND GUSTS OVER 35 MPH AND PEA SIZED HAIL. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/GYX JC
Special weather statement, Jun 3, 2:11 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 211 PM EDT THU JUN 3 2004 NHZ008>010-013-014-031911- BELKNAP NH-COASTAL ROCKINGHAM NH-INTERIOR ROCKINGHAM NH-MERRIMACK NH- STRAFFORD NH- 211 PM EDT THU JUN 3 2004 ...STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND HAIL AS THEY MOVE THROUGH SOUTHEAST NEW HAMPSHIRE... LOOK FOR SHOWERS AND THUNDERSTORMS TO MOVE ACROSS SOUTHEAST NEW HAMPSHIRE THROUGH 235 PM. AS THE STORMS PASS EPSOM...HOOKSETT... DERRY AND ROCHESTER...EXPECT WIND GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL AND LOCALLY HEAVY RAINS. IF YOU SEE THREATENING WEATHER APPROACHING...BE PREPARED TO SEEK SAHE SHELTER UNTIL THE STORMS PASS. HAYES
Nearby
Severe Thunderstorm Warnings in Maine, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.